A relaxation result in BV for integral functionals with discontinuous integrands

Micol Amar; Virginia De Cicco; Nicola Fusco

ESAIM: Control, Optimisation and Calculus of Variations (2007)

  • Volume: 13, Issue: 2, page 396-412
  • ISSN: 1292-8119

Abstract

top
We prove a relaxation theorem in BV for a non coercive functional with linear growth. No continuity of the integrand with respect to the spatial variable is assumed.

How to cite

top

Amar, Micol, De Cicco, Virginia, and Fusco, Nicola. "A relaxation result in BV for integral functionals with discontinuous integrands." ESAIM: Control, Optimisation and Calculus of Variations 13.2 (2007): 396-412. <http://eudml.org/doc/249987>.

@article{Amar2007,
abstract = { We prove a relaxation theorem in BV for a non coercive functional with linear growth. No continuity of the integrand with respect to the spatial variable is assumed. },
author = {Amar, Micol, De Cicco, Virginia, Fusco, Nicola},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Lower semicontinuity; relaxation; BV-functions; blow-up; lower semicontinuity},
language = {eng},
month = {5},
number = {2},
pages = {396-412},
publisher = {EDP Sciences},
title = {A relaxation result in BV for integral functionals with discontinuous integrands},
url = {http://eudml.org/doc/249987},
volume = {13},
year = {2007},
}

TY - JOUR
AU - Amar, Micol
AU - De Cicco, Virginia
AU - Fusco, Nicola
TI - A relaxation result in BV for integral functionals with discontinuous integrands
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2007/5//
PB - EDP Sciences
VL - 13
IS - 2
SP - 396
EP - 412
AB - We prove a relaxation theorem in BV for a non coercive functional with linear growth. No continuity of the integrand with respect to the spatial variable is assumed.
LA - eng
KW - Lower semicontinuity; relaxation; BV-functions; blow-up; lower semicontinuity
UR - http://eudml.org/doc/249987
ER -

References

top
  1. M. Amar and V. De Cicco, Relaxation in BV for a class of functionals without continuity assumptions. NoDEA (to appear).  Zbl1153.49016
  2. L. Ambrosio, N. Fusco and D. Pallara, Functions of bounded variation and free discontinuity problems. Oxford University Press, New York (2000).  Zbl0957.49001
  3. G. Bouchitté, I. Fonseca and L. Mascarenhas, A global method for relaxation. Arch. Rat. Mech. Anal.145 (1998) 51–98.  Zbl0921.49004
  4. G. Buttazzo, Semicontinuity, Relaxation and Integral Representation Problems in the Calculus of Variations. Pitman Res. Notes Math., Longman, Harlow (1989).  
  5. G. Dal Maso, Integral representation on BV ( Ω ) of Γ -limits of variational integrals. Manuscripta Math.30 (1980) 387–416.  Zbl0435.49016
  6. G. Dal Maso, An Introduction to Γ -convergence. Birkhäuser, Boston (1993).  Zbl0816.49001
  7. V. De Cicco, N. Fusco and A. Verde, On L1-lower semicontinuity in BV ( Ω ) . J. Convex Analysis12 (2005) 173–185.  Zbl1115.49011
  8. V. De Cicco, N. Fusco and A. Verde, A chain rule formula in BV ( Ω ) and its applications to lower semicontinuity. Calc. Var. Partial Differ. Equ.28 (2007) 427–447.  Zbl1136.49011
  9. V. De Cicco and G. Leoni, A chain rule in L 1 ( div ; Ω ) and its applications to lower semicontinuity. Calc. Var. Partial Differ. Equ.19 (2004) 23–51.  Zbl1056.49019
  10. E. De Giorgi and T. Franzoni, Su un tipo di convergenza variazionale. Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur.58 (1975) 842–850.  
  11. E. De Giorgi and T. Franzoni, Su un tipo di convergenza variazionale. Rend. Sem. Mat. Brescia3 (1979) 63–101.  
  12. L.C. Evans and R.F. Gariepy, Lecture Notes on Measure Theory and Fine Properties of Functions. CRC Press, Boca Raton (1992).  Zbl0804.28001
  13. H. Federer, Geometric measure theory. Springer-Verlag, Berlin (1969).  Zbl0176.00801
  14. I. Fonseca and G. Leoni, Some remarks on lower semicontinuity. Indiana Univ. Math. J.49 (2000) 617–635.  Zbl0980.49018
  15. I. Fonseca and G. Leoni, On lower semicontinuity and relaxation. Proc. R. Soc. Edinb. Sect. A Math.131 (2001) 519–565.  Zbl1003.49015
  16. I. Fonseca and S. Müller, Quasi-convex integrands and lower semicontinuity in L1. SIAM J. Math. Anal.23 (1992) 1081–1098.  Zbl0764.49012
  17. I. Fonseca and S. Müller, Relaxation of quasiconvex functionals in BV ( Ω , p ) for integrands f ( x , u , u ) . Arch. Rat. Mech. Anal.123 (1993) 1–49.  Zbl0788.49039
  18. N. Fusco, M. Gori and F. Maggi, A remark on Serrin's Theorem. NoDEA13 (2006) 425–433.  Zbl1215.49024
  19. E. Giusti, Minimal Surfaces and Functions of Bounded Variation. Birkhäuser, Boston (1984).  Zbl0545.49018
  20. M. Gori and P. Marcellini, An extension of the Serrin's lower semicontinuity theorem. J. Convex Anal.9 (2002) 475–502.  Zbl1019.49021
  21. M. Gori, F. Maggi and P. Marcellini, On some sharp conditions for lower semicontinuity in L1. Diff. Int. Eq.16 (2003) 51–76.  Zbl1028.49012
  22. A.I. Vol'pert and S.I. Hudjaev, Analysis in Classes of Discontinuous Functions and Equations of Mathematical Physics. Martinus & Nijhoff Publishers, Dordrecht (1985).  

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.